MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® 20 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® 20 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 20
Medical Device Problem Code Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physio-control evaluated the customer's device and verified the reported issue.Physio replaced the therapy pcb assembly to resolve the issue.After observing proper device operation through functional and performance testing, the device was returned to the customer for use.Physio-control further evaluated the removed therapy pcb assembly and determined the cause for the reported issue was due to diode, designator cr30, becoming electrically shorted.This caused the device to deliver abnormal energy and log event codes in the device's memory.
 
Event or Problem Description
The customer contacted physio-control to report that while performing annual preventative maintenance on their device, the service indicator illuminated and the device logged multiple event codes in the device's memory.There was no patient use associated with the reported issue.Upon evaluation of the customer's device, physio-control observed that the device delivered "abnormal energy" when attempting to deliver 15 joules and greater.As a result, the wrong defibrillation therapy would be delivered, if it were necessary.

Brand Name
LIFEPAK® 20 DEFIBRILLATOR/MONITOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key8729060
Report Number0003015876-2019-01083
Device Sequence Number1807894
Product Code MKJ
UDI-Device Identifier00883873813812
UDI-Public00883873813812
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K130454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20
Device Catalogue Number99402-000065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2019
Initial Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1